Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 22, NWS Indianapolis, IN

February 24, 2016Marion County, Indiana

NWS Indianapolis, IN issued this river flood warning at Feb 24, 2016, 10:23 PM EST for Marion County, Indiana. It took effect at Feb 25, 2016, 12:37 AM EST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 10:23 PM EST (03:23 UTC)
In effect from
Feb 25, 2016, 12:37 AM EST
Expired
Feb 25, 2016, 11:31 PM EST
In force
23 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Marion County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buck Creek (IN) at Acton (ACTI3). The gauge peaked at 8.94 ft at Feb 24, 2016, 10:00 PM EST.

actionminormoderate5101502/2502/2602/27
Action stage
7 ft
Minor stage
9 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03361850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

806 
WGUS43 KIND 250323
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1023 PM EST WED FEB 24 2016

...The National Weather Service in Indianapolis has issued a Flood 
Warning for a portion of the following creek in central Indiana...

  Buck Creek...

.Lowland flooding is expected to develop in the Acton area along
Buck Creek in central Indiana overnight, this Wednesday night.
Agricultural land and some recreational areas may flood.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC097-251523-
/O.NEW.KIND.FL.W.0022.160225T0537Z-160226T0431Z/
/ACTI3.1.ER.160225T0537Z.160225T1400Z.160225T2231Z.NO/
1023 PM EST WED FEB 24 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Buck Creek at Acton.
* until Thursday evening.
* At 10:00 PM Wednesday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by 2 AM Thursday and 
  continue to rise to near 9.4 feet by late morning Thursday. The 
  river will fall below flood stage by Thursday evening.
* At 9.5 feet...Flooding in progress along Buck Creek in southeast 
  Marion and northwest Shelby Counties. Flooding primarily affects 
  agricultural land and some recreational areas. Flooding of Shelby 
  CR 700 N one quarter of a mile east of Shelby CR 875 W may begin 
  at this level especially if Sugar Creek at New Palestine is 7 
  feet or higher.

&&

LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
      3963 8594 3969 8595             

$$

BHH
2 follow-up statements
243 
WGUS83 KIND 250350
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 PM EST WED FEB 24 2016

...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...

  Buck Creek...Driftwood River...East Fork White River...Mississinewa 
  River...Muscatatuck River...Wabash River...White River...Youngs 
  Creek...


.Lowland flooding is developing in central and southern Indiana,
chiefly near and east of I-69 northeast of Indianapolis and south of
I-70 southwest of Indianapolis. Significant flooding is not
expected. Flooding will affect some local and state roads...low
agricultural land and some river parks.

Rain and liquid equivalent of mainly 1.4 inches to around 2 inches
fell between 9 PM Tuesday and 9 PM Wednesday. Precipitation is
diminishing and is generally expected to continue diminishing
through Thursday morning and mainly fall as snow.

At this time...flooding is not expected to be as extensive as levels
experienced in late December and early January.


Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC097-250450-
/O.CON.KIND.FL.W.0022.160225T0537Z-160226T0431Z/
/ACTI3.1.ER.160225T0537Z.160225T1400Z.160225T2231Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The Buck Creek at Acton.
* until Thursday evening.
* At 10:00 PM Wednesday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 9.4 feet by tomorrow late morning.  The 
  river will fall below flood stage by tomorrow afternoon.

&&

LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
      3963 8594 3969 8595             

$$

INC005-081-145-250450-
/O.EXT.KIND.FL.W.0016.160225T2248Z-160227T2100Z/
/DREI3.1.ER.160225T2248Z.160226T1800Z.160227T0900Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The Driftwood River near Edinburgh 2 SW.
* from Thursday afternoon to Saturday afternoon.
* At 9:30 PM Wednesday the stage was 9.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 12.6 feet by Friday early afternoon.  The 
  river will fall below flood stage by Saturday morning.

&&

LAT...LON 3937 8601 3920 8597 3920 8591 3922 8592
      3922 8595 3936 8595             

$$

INC071-093-175-250450-
/O.CON.KIND.FL.W.0008.000000T0000Z-000000T0000Z/
/SERI3.1.ER.160224T2241Z.160227T0600Z.000000T0000Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The East Fork White River at Seymour.
* until further notice.
* At 9:45 PM Wednesday the stage was 13.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.7 feet by 
  Saturday morning then begin falling.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC093-101-250450-
/O.EXT.KIND.FL.W.0009.160227T0651Z-160304T1300Z/
/BEDI3.1.ER.160227T0651Z.160229T1200Z.160304T0100Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The East Fork White River near Rivervale.
* from late Friday night to Friday March 04.
* At 9:30 PM Wednesday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 23.0 feet by Monday morning.  The river 
  will fall below flood stage by Thursday evening.

&&

LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
      3872 8631 3878 8613             

$$

INC093-101-250450-
/O.EXT.KIND.FL.W.0010.160228T1200Z-160303T1800Z/
/WLLI3.1.ER.160228T1200Z.160229T1200Z.160303T0600Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The East Fork White River at Williams.
* from Sunday morning to Thursday March 03.
* At 12:45 PM Wednesday the stage was 6.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will continue rising through Thursday
morning, and after a brief fall, resume rising and reach flood stage
Sunday morning.


&&

LAT...LON 3885 8656 3880 8668 3872 8681 3869 8673
      3875 8667 3880 8653             

$$

INC081-250450-
/O.CON.KIND.FL.W.0020.000000T0000Z-000000T0000Z/
/AMTI3.1.ER.160224T1525Z.160225T1800Z.000000T0000Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The Youngs Creek at Amity.
* until further notice.
* At 10:15 PM Wednesday the stage was 8.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.4 feet by 
  tomorrow early afternoon then begin falling.

&&

LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
      3943 8599 3945 8602             

$$

INC071-093-175-250450-
/O.CON.KIND.FL.W.0011.000000T0000Z-160303T1536Z/
/WHLI3.1.ER.000000T0000Z.160228T0600Z.160303T0936Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until Thursday March 03.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.9 
  feet early Sunday morning.


&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

INC055-105-119-250450-
/O.EXT.KIND.FL.W.0017.160226T0220Z-160301T0336Z/
/SPNI3.1.ER.160226T0220Z.160227T0000Z.160229T1536Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The White River at Spencer.
* from Thursday evening to Monday evening.
* At 9:30 PM Wednesday the stage was 10.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and 
  continue to rise to near 16.0 feet by Friday evening.  The river 
  will fall below flood stage by late Monday morning.

&&

LAT...LON 3936 8666 3933 8674 3913 8696 3911 8692
      3928 8675 3934 8665             

$$

INC027-055-083-250450-
/O.EXT.KIND.FL.W.0012.160225T1800Z-160302T1424Z/
/ELLI3.1.ER.160225T1800Z.160227T1800Z.160302T0224Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The White River at Elliston.
* from Thursday afternoon to Wednesday March 02.
* At 8:00 AM Wednesday the stage was 11.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 22.1 feet by Saturday early afternoon.  
  The river will fall below flood stage by Tuesday before midnight.

&&

LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
      3908 8694 3912 8692             

$$

INC027-055-083-250450-
/O.EXT.KIND.FL.W.0018.160225T1715Z-160302T0325Z/
/NWBI3.1.ER.160225T1715Z.160227T0000Z.160301T1525Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The White River at Newberry.
* from Thursday afternoon to Tuesday evening.
* At 9:30 PM Wednesday the stage was 10.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 15.5 feet by Friday evening.  The river 
  will fall below flood stage by late Tuesday morning.

&&

LAT...LON 3900 8696 3894 8708 3887 8715 3885 8712
      3892 8700 3900 8694             

$$

INC027-051-083-125-250450-
/O.EXT.KIND.FL.W.0013.160225T1925Z-160304T1030Z/
/FREI3.1.ER.160225T1925Z.160227T1200Z.160303T2230Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The White River at Edwardsport.
* from Thursday afternoon to Friday March 04.
* At 7:00 PM Wednesday the stage was 10.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 19.2 feet by Saturday evening.  The river 
  will fall below flood stage by Thursday afternoon.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

ILC185-INC027-051-083-125-250450-
/O.EXT.KIND.FL.W.0014.160225T1115Z-000000T0000Z/
/PTRI3.1.ER.160225T1115Z.160302T0000Z.000000T0000Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The White River at Petersburg.
* from Thursday morning until further notice.
* At 9:30 PM Wednesday the stage was 15.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 20.9 feet by Wednesday morning.

&&

LAT...LON 3856 8723 3853 8729 3855 8736 3854 8744
      3851 8744 3850 8729 3852 8722   

$$

ILC185-INC051-083-250450-
/O.EXT.KIND.FL.W.0015.160225T2156Z-000000T0000Z/
/HAZI3.1.ER.160225T2156Z.160302T1800Z.000000T0000Z.NO/
950 PM CST WED FEB 24 2016

The Flood Warning continues for
  The White River at Hazleton.
* from Thursday afternoon until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.6 
  feet Wednesday early afternoon.


&&

LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
      3844 8760 3851 8744             

$$

INC035-135-250450-
/O.EXT.KIND.FL.W.0021.000000T0000Z-160225T1524Z/
/RGVI3.1.ER.160224T1855Z.160225T0130Z.160225T0924Z.NO/
1050 PM EST WED FEB 24 2016

The Flood Warning continues for
  The Mississinewa River near Ridgeville.
* until Thursday morning.
* At 9:30 PM Wednesday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.

&&

LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
      4024 8528 4026 8496             

$$

ILC047-059-185-193-INC051-083-129-250450-
/O.EXT.KIND.FL.W.0019.160227T0959Z-000000T0000Z/
/MCRI2.1.ER.160227T0959Z.160304T1200Z.000000T0000Z.NO/
950 PM CST WED FEB 24 2016

The Flood Warning continues for
  The Wabash River at Mount Carmel.
* from late Friday night until further notice.
* At  8:45 PM Wednesday the stage was 11.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 20.6 feet by Friday morning.

&&

LAT...LON 3847 8777 3827 8800 3822 8800 3822 8794
      3828 8781 3846 8765             

$$
242 
WGUS83 KIND 251407
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 AM EST THU FEB 25 2016

...The Flood Warning is no longer in effect for portions of the
following streams in Indiana...

  Buck Creek...Mississinewa River...Sugar Creek...


.Buck Creek...Mississinewa River and Sugar Creek in the New
Palestine area have fallen below flood stage. 

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC059-251437-
/O.CAN.KIND.FL.W.0024.000000T0000Z-160226T1458Z/
/NPLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM EST THU FEB 25 2016

The Flood Warning is cancelled for
  The Sugar Creek at New Palestine.
* At  8:45 AM Thursday the stage was 6.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 6.3 feet. The 
  river will fall to  M feet by .


&&

LAT...LON 3979 8586 3961 8595 3961 8591 3978 8583


$$

INC097-251437-
/O.CAN.KIND.FL.W.0022.000000T0000Z-160226T0431Z/
/ACTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM EST THU FEB 25 2016

The Flood Warning is cancelled for
  The Buck Creek at Acton.
* At  8:00 AM Thursday the stage was 7.9 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.9 feet. The 
  river will fall to  M feet by .


&&

LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
      3963 8594 3969 8595             

$$

INC035-135-251437-
/O.CAN.KIND.FL.W.0021.000000T0000Z-160225T1524Z/
/RGVI3.1.ER.160224T1855Z.160225T0130Z.160225T0715Z.NO/
907 AM EST THU FEB 25 2016

The Flood Warning is cancelled for
  The Mississinewa River near Ridgeville.
* At  8:30 AM Thursday the stage was 9.5 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at  2:15 AM Thursday.
* Forecast...The river will continue to fall to 8.6 feet by tomorrow 
  morning.


&&

LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
      4024 8528 4026 8496             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 24, 10:20 PM EST, 3 minutes earlier.

Area forecast discussion, Feb 24, 10:20 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1020 PM EST WED FEB 24 2016

.UPDATE...

THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 339 PM EST WED FEB 24 2016

RAIN HAS AND WILL CONTINUE TO CHANGE TO WINTER STORM CONDITIONS
ACROSS MUCH OF CENTRAL INDIANA...AS A LOW PRESSURE SYSTEM
CONTINUES TO MOVE OFF TO THE NORTHEAST. STRONG WIND GUSTS AROUND
25 TO 35 MPH ARE EXPECTED TO LAST FROM NOW THROUGH MUCH OF THE
DAY ON THURSDAY. AFTER SOME HEAVY SNOW OVER PARTS OF THE AREA
TODAY AND TONIGHT COULD SEE SOME SNOW SHOWERS WITH SQUALLS
THURSDAY BEFORE THE SYSTEM FINALLY MOVES OUT AND DRY WEATHER
REPLACES IT. MUCH WARMER FOR THE WEEKEND THEN SOME SMALLER RAIN OR
RAIN SNOW MIX CHANCES OFF AND ON SUNDAY THROUGH TUESDAY.

&&

.NEAR TERM /REST OF TONIGHT/...

ISSUED AT 1020 PM EST WED FEB 24 2016

KILLED BLIZZARD WARNING EARLY AS REPORTS INDICATE NO BLIZZARD
CONDITIONS IN THE AREA AND NONE ARE EXPECTED. PUT THAT AREA INTO A
WARNING. MEANWHILE...DOWNGRADED THE WARNING OVER HOWARD COUNTY TO AN
ADVISORY.

REPORTS OF ONLY A TRACE OF SNOW ON THE SOUTH SIDE OF KOKOMO EARLY
THIS EVENING...COMBINED WITH EXPECTED SNOWFALL OVERNIGHT KEEPS
KOKOMO BELOW WARNING SNOWFALL CRITERIA. IMPACTS ARE ALSO NOT EXPECTED
TO REACH WARNING LEVEL THERE.

TOYED WITH DOWNGRADING THE WARNING IN MONTGOMERY AND CLINTON
COUNTIES AS WELL...WITH REPORTS OF AN INCH OR LESS IN CRAWFORDSVILLE
AND NORTH OF FRANKFORT EARLIER THIS EVENING. HOWEVER...SHARP
GRADIENT OF HIGHER SNOWFALL AMOUNTS MAY HAVE CLIPPED THE FAR
NORTHWESTERN SECTIONS OF THESE COUNTIES...DID NOT FEEL COMFORTABLE
REMOVING THE COUNTIES FROM THE WARNING. AT THE MOMENT THOUGH FEEL
MOST OF THESE COUNTIES WILL NOT REACH WARNING LEVELS OF SNOW OR
IMPACT.

LEFT THE REMAINDER OF THE ADVISORY/WARNING INTACT. BAND OF SNOW
ACROSS ILLINOIS IS WORKING EAST...AND MAY IMPACT THE
WARNING/ADVISORY AREA IF IT HOLDS TOGETHER. RAP/HRRR SHOW 1-3 INCHES
OF SNOW STILL POSSIBLE...WHICH IS ENOUGH COMBINED WITH PREVIOUS
AMOUNTS TO KEEP THESE INTACT...ESPECIALLY GIVEN THE POTENTIAL FOR
ADDITIONAL ACCUMULATIONS THURSDAY IN SNOW SHOWERS.

AS TEMPERATURES SLIP TO BELOW FREEZING...EXPECT ROADS /ESPECIALLY
UNTREATED ONES/ TO GET SLICK SPOTS...WHICH COULD ALSO IMPACT THE
MORNING COMMUTE.

OTHERWISE ONLY TWEAKED TEMPERATURES AND WINDS.

PREVIOUS DISCUSSION FOLLOWS...

NORTHWEST COUNTIES HAVE ALREADY SEEN AROUND 2 TO 5 INCHES UNDER
THE DEFORMATION SNOW BAND IMPACTED THE AREA THIS MORNING AND THIS
AFTERNOON. THE REST OF THE NORTHWEST HALF OF THE FORECAST AREA
EXPERIENCED A WINTRY MIXTURE OF PRECIPITATION AT TIMES TODAY. THE
SOUTHEASTERN HALF WAS MAINLY RAIN UP UNTIL THIS AFTERNOON. DUAL
POL CORRELATION COEFFICIENT DEPICTS THE SNOW AND WINTRY MIX LINE
STARTING TO PRESS EASTWARD BY 20Z TODAY...WITH OBS ACROSS MUCH OF
THE WESTERN TWO TIER OF COUNTIES SHOWING SN. DECIDED NOT TO
EXPAND THE BLIZZARD WARNING TO INCLUDE COUNTIES SURROUNDING WARREN
COUNTIES AS CONFIDENCE WAS NOT HIGH THAT CONDITIONS WOULD HIT
CRITERIA OFTEN DURING A THREE HOUR TIMEFRAME. THUS...CONTINUED TO
HANDLE IT WITH A NEAR BLIZZARD CONDITIONS MENTION IN THE WINTER
STORM WARNING.

WITH THE SURFACE LOW POSITIONED OVER SOUTHWEST OHIO AT 20Z...MUCH
OF CENTRAL INDIANA IS UNDER COLD AIR ADVECTION NOW...SO EXPECT
THAT ALL SNOW LINE TO CONTINUE ITS MARCH ACROSS THE FORECAST AREA
INTO THE EVENING HOURS ACROSS THE SOUTHEAST COUNTIES. AS THE
SURFACE LOW LIFTS TO THE NORTHEAST...EXPECT AN ADDITIONAL 1 TO 3
INCHES TO FALL ACROSS GENERALLY ALONG AND NORTH OF INTERSTATE 70.
UP TO AN INCH OF SNOW IS EXPECTED SOUTH OF THERE. ALSO...EXPECT
GUSTS OF 25 TO 35 MPH TO PERSIST OVERNIGHT TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

ISSUED AT 339 PM EST WED FEB 24 2016

THERE REMAINS GOOD MODEL AGREEMENT AS IT PERTAINS TO THURSDAY AS
THE STORM SYSTEM CONTINUES TO EXIT THE AREA. AS THE PREVIOUS
DISCUSSION MENTIONED...A SHORTWAVE DIVES SOUTH FROM THE UPPER
PLAINS ALONG THE BACK SIDE OF THE BROAD STORM SYSTEM THAT
AFFECTED THE AREA TODAY. THIS MAY ACT TO PROVIDE SOME ADDITIONAL
FORCING TOMORROW...INCREASING THE POSSIBILITY FOR SNOW SQUALLS OR
SNOW SHOWERS ACROSS THE FORECAST AREA. THE SNOW SQUALL PARAMETER
INCREASES DURING THIS TIMEFRAME DUE PARTIALLY TO LOW LEVEL LAPSE
RATES INCREASING. EXPECT GUSTS IN THE 20 TO 30 MPH RANGE ON
THURSDAY AS WELL. THE MAIN THREATS FOR THOSE THAT ARE IMPACTED BY
ANY SNOW SQUALLS THAT DEVELOP WILL BE RAPID DECREASES IN
VISIBILITY WHICH CAN CAUSE HAVOC ON HIGH SPEED ROADWAYS. SNOW
SHOWERS OR SQUALLS MOSTLY COME TO AN END BY 00Z FRIDAY...WITH
POSSIBLY SOME LINGERING LAKE EFFECT SNOW SHOWERS AFFECTING OUR
FAR NE COUNTIES OF DELAWARE AND RANDOLPH. ONLY SLIGHT CHANCES
REMAIN TO ACCOUNT FOR THIS. HIGH PRESSURE FILTERS IN FOR THURSDAY
NIGHT AND FRIDAY BUT SOME CLOUDINESS REMAINS AS A WEAK UPPER WAVE
PUSHES SOUTHEAST ACROSS THE FORECAST AREA. SOUTHWEST SURFACE
WINDS RETURN FOR SATURDAY...BRINGING TEMPS BACK ABOVE THE
SEASONAL NORMALS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ISSUED AT 245 PM EST WED FEB 24 2016

TEMPERATURE ROLLER COASTER ON THE HORIZON FOR THE EXTENDED PERIOD
WITH A QUICK MOVING LOW PRESSURE BRINGING LOW CHANCE FOR POPS
LATE WEEKEND...THEN A MORE SUBSTANTIAL THREAT FOR PRECIPITATION
FOR THE MIDDLE OF NEXT WEEK AS AN UPPER WAVE DIVES OUT OF THE
ROCKIES AND INTERACTS WITH A FRONTAL BOUNDARY.

UPPER RIDGING WILL DEVELOP AHEAD OF THE SURFACE LOW TRACKING
ACROSS THE GREAT LAKES ON SUNDAY. STRONG WARM ADVECTION AND
SOUTHERLY FLOW WILL ENABLE A NICE WARMUP ACROSS THE REGION WITH
HIGHS INTO THE 60S ALONG AND SOUTH OF I-70. PRECIP WILL BE
PRIMARILY IN THE FORM OF RAIN...ALTHOUGH LOW LEVEL THERMALS BECOME
SUPPORTIVE OF SNOW MIXING IN OVER NORTHERN COUNTIES BEFORE PRECIP
ENDS LATE SUNDAY NIGHT.

HIGH PRESSURE IS EXPECTED WITH DRY WEATHER MONDAY BEFORE RAIN
CHANCES RETURN TUESDAY AND WEDNESDAY AS A FRONTAL BOUNDARY SETS UP
NEAR THE OHIO RIVER. THE AFOREMENTIONED UPPER WAVE WILL KICK OUT
OF THE ROCKIES AND SPIN UP A SURFACE WAVE LIFTING INTO THE OHIO
VALLEY BY THE END OF THE PERIOD. PLENTY OF UNCERTAINTY AT THIS
EARLY STAGE WITH EXTENDED MODELS OFFERING A PLETHORA OF SOLUTIONS
WITH RESPECT TO LOCATION OF THE FRONTAL BOUNDARY AND TIMING OF THE
SURFACE WAVES TRACKING ALONG IT WHICH WILL HAVE AN EFFECT ON
PRECIP TYPE...AMOUNTS AND IMPACT. HIGHS WILL GENERALLY REMAIN NEAR
TO ABOVE NORMAL THROUGH THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION /DISCUSSION FOR 250300Z IND TAF UPDATE/...
ISSUED AT 925 PM EST WED FEB 24 2016

IMPROVED CONDITIONS TO MVFR FOR THE NEXT SEVERAL HOURS BASED ON
RADAR AND OBS.

PREVIOUS DISCUSSION FOLLOWS...
ISSUED AT 551 PM EST WED FEB 24 2016

MOSTLY IFR CONDITIONS IN LIGHT SNOW WILL CONTINUE THROUGH TONIGHT.
HOWEVER...COULD SEE SOME WORSE CONDITIONS IN HEAVIER POCKETS.
GENERAL IMPROVEMENT TO MVFR IS EXPECTED FROM WEST TO EAST AFTER 12Z
THURSDAY AS THE SNOW BECOMES SHOWERY. HOWEVER...A FEW OF THESE SNOW
SHOWERS COULD BRIEFLY CAUSE FLYING CONDITIONS TO RAPIDLY
DETERIORATE.

IT WILL REMAIN WINDY WITH SUSTAINED NORTHWEST WINDS AROUND 20 KNOTS
AND GUSTS TO 30 KNOTS OR MORE TONIGHT AT IND AND LAF. WINDS WILL BE
SLIGHTLY LOWER AT HUF AND BMG. THE WINDS WILL DROP OFF SLIGHTLY
TOMORROW WITH SUSTAINED WINDS MOSTLY LESS THAN 20 KNOTS AND GUSTS
TO AROUND 25 KNOTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR INZ031-037>042-
045>049-051>054-060-061-067.

WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR INZ021-028>030-035-
036-043-044.

&&

SYNOPSIS...MRD
NEAR TERM...MRD/50
SHORT TERM...MRD
LONG TERM....RYAN
AVIATION...MK
Hazardous weather outlook, Feb 24, 4:35 PM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EST WED FEB 24 2016

INZ021-029>031-035-036-043-044-252145-
CARROLL-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-VERMILLION-
PARKE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE
435 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A WINTER STORM WILL CONTINUE TO BRING HEAVY SNOW AND
NEAR BLIZZARD CONDITIONS AT TIMES TO NORTHWEST PARTS OF CENTRAL
INDIANA INTO THURSDAY. AT THIS TIME SNOW ACCUMULATIONS OF 4 TO 8
INCHES WITH LOCALLY HIGHER AMOUNTS APPEAR LIKELY. GUSTY WINDS OF
30 TO 45 MPH COMBINED WITH SNOW COULD PRODUCE SIGNIFICANT
VISIBILITY REDUCTIONS AND TRAVEL DIFFICULTIES DURING THIS TIME.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
OHIO VALLEY BRINGING SNOW TO THE AREA ALONG WITH VERY GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: SNOW SQUALLS ALONG WITH WIND GUSTS AROUND 35 MPH ARE
POSSIBLE ON THURSDAY.

DISCUSSION: SNOW SQUALLS ARE POSSIBLE ON THURSDAY ALONG WITH GUSTY
WINDS THAT COULD COMBINE TO PRODUCE RAPID CHANGES IN VISIBILITY.
SNOW CHANCES END THURSDAY NIGHT AND THEN ON AND OFF RAIN AND RAIN
SNOW MIX CHANCES MOVE IN BY THE END OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH
THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ037>042-045>049-051>054-060-061-067-252145-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-KNOX-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
TERRE HAUTE...VINCENNES
435 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: ANY LINGERING RAIN WILL CHANGE TO SNOW BY EARLY EVENING.
SNOW WILL CONTINUE AT TIMES INTO THURSDAY. SNOW ACCUMULATIONS OF
2 TO 5 INCHES APPEAR POSSIBLE AT THIS TIME FROM THIS AFTERNOON
THROUGH THURSDAY EVENING...WITH THE HIGHEST TOTALS NORTHWEST OF
INDIANAPOLIS. GUSTY WINDS OF AROUND 35 MPH COMBINED WITH SNOW
COULD PRODUCE SIGNIFICANT VISIBILITY REDUCTIONS AND TRAVEL
DIFFICULTIES DURING THIS TIME.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
OHIO VALLEY BRINGING RAIN AND THEN SNOW TO THE AREA ALONG WITH
VERY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: SNOW SQUALLS ALONG WITH WIND GUSTS AROUND 35 MPH ARE
POSSIBLE ON THURSDAY.

DISCUSSION: SNOW SQUALLS ARE POSSIBLE ON THURSDAY ALONG WITH GUSTY
WINDS THAT COULD COMBINE TO PRODUCE RAPID CHANGES IN VISIBILITY.
SNOW CHANCES END THURSDAY NIGHT AND THEN ON AND OFF RAIN AND RAIN
SNOW MIX CHANCES MOVE IN BY THE END OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION AMOUNTS THROUGH
THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ055>057-062>065-068>072-252145-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
BEDFORD...SEYMOUR
435 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: ANY LINGERING RAIN WILL CHANGE TO SNOW BY EARLY EVENING.
SNOW ACCUMULATIONS OF 1 TO 2 INCHES APPEAR POSSIBLE AT THIS TIME
FROM THIS EVENING THROUGH THURSDAY EVENING. GUSTY WINDS OF AROUND
35 MPH COMBINED WITH SNOW COULD PRODUCE SIGNIFICANT VISIBILITY
REDUCTIONS AND TRAVEL DIFFICULTIES DURING THIS TIME.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
OHIO VALLEY BRINGING RAIN AND THEN SNOW TO THE AREA ALONG WITH
VERY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: SNOW SQUALLS ALONG WITH WIND GUSTS AROUND 35 MPH ARE
POSSIBLE ON THURSDAY.

DISCUSSION: SNOW SQUALLS ARE POSSIBLE ON THURSDAY ALONG WITH GUSTY
WINDS THAT COULD COMBINE TO PRODUCE RAPID CHANGES IN VISIBILITY.
SNOW CHANCES END THURSDAY NIGHT AND THEN ON AND OFF RAIN AND RAIN
SNOW MIX CHANCES MOVE IN BY THE END OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION AMOUNTS THROUGH
THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-252145-
WARREN-
435 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: BLIZZARD CONDITIONS WILL CONTINUE ACROSS WARREN COUNTY
TONIGHT. AT THIS TIME SNOW ACCUMULATIONS OF 6 TO 8 INCHES WITH
LOCALLY HIGHER AMOUNTS APPEAR LIKELY. GUSTY WINDS OF 35 TO 45 MPH
COMBINED WITH SNOW ARE EXPECTED TO PRODUCE BLIZZARD CONDITIONS
MAKING TRAVEL VIRTUALLY IMPOSSIBLE AT TIMES THROUGH THIS EVENING.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
OHIO VALLEY BRINGING BLIZZARD CONDITIONS TO PARTS OF NORTHWEST
INDIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: SNOW SQUALLS ALONG WITH WIND GUSTS AROUND 35 MPH ARE
POSSIBLE ON THURSDAY.

DISCUSSION: SNOW SQUALLS ARE POSSIBLE ON THURSDAY ALONG WITH GUSTY
WINDS THAT COULD COMBINE TO PRODUCE RAPID CHANGES IN VISIBILITY.
SNOW CHANCES END THURSDAY NIGHT AND THEN ON AND OFF RAIN AND RAIN
SNOW MIX CHANCES MOVE IN BY THE END OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH
THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Feb 24, 7:21 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
721 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     SNOW             2 NW CLINTON            39.68N  87.44W
02/24/2016  M4.3 INCH        VERMILLION         IN   AMATEUR RADIO

&&

50
Local storm report, Feb 24, 8:59 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
859 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     SNOW             WAYNETOWN               40.09N  87.07W
02/24/2016  E3.0 INCH        MONTGOMERY         IN   PUBLIC

&&

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:58 AM ESTRiver Flood WarningINDLawrence, Martin7 days
Feb 25, 4:58 AM ESTRiver Flood WarningINDHancock29 hr
Feb 25, 4:58 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo7 days
Feb 25, 4:58 AM ESTRiver Flood WarningINDSullivan, Vigo7 days
Feb 25, 4:58 AM ESTRiver Flood WarningINDKnox, Sullivan8 days
Feb 25, 4:58 AM ESTRiver Flood WarningINDKnox, Sullivan8 days
Feb 25, 3:47 PM ESTRiver Flood WarningINDJohnson23 hr

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.